Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#338600] of Jiuya Wang

Papers Published

  1. Boston, N; Wang, J, The 2-Class Tower of $$\mathbb {Q}(\sqrt{-5460})$$Q(-5460), in Springer Proceedings in Mathematics & Statistics, vol. 251 (2018), pp. 71-80, Springer International Publishing, ISBN 9783319973784 [doi]
    (last updated on 2019/05/20)

    © Springer Nature Switzerland AG 2018. The seminal papers in the field of root-discriminant bounds are those of Odlyzko and Martinet. Both papers include the question of whether the field ℚ(√-5460) has finite or infinite 2-class tower. This is a critical case that will either substantially lower the best known upper bound for lim inf of root discriminants (if infinite) or else give a counter-example to what is often termed Martinet’s conjecture or question (if finite). Using extensive computation and introducing some new techniques, we give strong evidence that the tower is in fact finite, establishing other properties of its Galois group en route.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320